Alert archive / California / Winter Storm Warnings in 2017
Winter Storm Warning 6, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Jan 31, 2017, 11:37 AM PST. It took effect at Feb 1, 2017, 10:00 PM PST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2017, 11:37 AM PST (19:37 UTC)
- In effect from
- Feb 1, 2017, 10:00 PM PST
- Expired
- Feb 2, 2017, 10:44 AM PST
- In force
- 13 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
613 WWUS46 KSTO 311937 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1137 AM PST TUE JAN 31 2017 ...MOUNTAIN SNOW RETURNS WEDNESDAY NIGHT... .SNOW WILL BEGIN WEDNESDAY EVENING AS A WINTER STORM MOVES INTO THE REGION. PERIODS OF MODERATE TO HEAVY SNOW WILL BE POSSIBLE IN THE MOUNTAINS INTO THE WEEKEND. CAZ063-068-069-010345- /O.UPG.KSTO.WS.A.0004.170202T0600Z-170204T0600Z/ /O.NEW.KSTO.WS.W.0006.170202T0600Z-170204T1200Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF ALDER SPRINGS, CHESTER, QUINCY, AND BLUE CANYON 1137 AM PST TUE JAN 31 2017 ...WINTER STORM WARNING IN EFFECT FROM 10 PM WEDNESDAY TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR SNOW AND WIND, WHICH IS IN EFFECT FROM 10 PM WEDNESDAY TO 4 AM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...HEAVIEST SNOWFALL OCCURS OVER COAST RANGE AND PLUMAS COUNTY AREA NORTHWARD WEDNESDAY NIGHT AND SPREADS SOUTHEASTWARD EARLY THURSDAY. * LOCATIONS...AREAS ABOVE 5500 FEET OVER COAST RANGE AND PLUMAS COUNTY NORTHWARD. AREAS ABOVE 6000 FEET SOUTHWARD OF PLUMAS COUNTY. * MAIN IMPACT...SLIPPERY, SNOW COVERED ROADS WITH LIMITED VISIBILITIES DUE TO WIND GUSTS OF 50 MPH OR GREATER. * SNOW ACCUMULATIONS...3 TO 6 INCHES OF SNOWFALL POSSIBLE DOWN TO 5000 FEET WITH 1 TO 2 FEET ELSEWHERE IN WARNING AREA. LOCAL ACCUMULATIONS OF 3 TO 5 FEET ALONG THE CREST AND OVER THE PEAKS. * OTHER IMPACTS...PERIODS OF LOW VISIBILITY IN HEAVY SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATION THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE ALSO POSSIBLE. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ JCLAPP
5 follow-up statements
085 WWUS46 KSTO 312142 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 142 PM PST TUE JAN 31 2017 ...MOUNTAIN SNOW RETURNS WEDNESDAY NIGHT... .SNOW WILL BEGIN WEDNESDAY EVENING AS A WINTER STORM MOVES INTO THE REGION. PERIODS OF MODERATE TO HEAVY SNOW WILL BE POSSIBLE IN THE MOUNTAINS INTO THE WEEKEND. CAZ063-068-069-011500- /O.CON.KSTO.WS.W.0006.170202T0600Z-170204T1200Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF ALDER SPRINGS, CHESTER, QUINCY, AND BLUE CANYON 142 PM PST TUE JAN 31 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM WEDNESDAY TO 4 AM PST SATURDAY... * TIMING...HEAVIEST SNOWFALL OCCURS OVER COAST RANGE AND PLUMAS COUNTY AREA NORTHWARD WEDNESDAY NIGHT AND SPREADS SOUTHEASTWARD EARLY THURSDAY. * LOCATIONS...AREAS ABOVE 5500 FEET OVER COAST RANGE AND PLUMAS COUNTY NORTHWARD. AREAS ABOVE 6000 FEET SOUTHWARD OF PLUMAS COUNTY. * MAIN IMPACT...SLIPPERY, SNOW COVERED ROADS WITH LIMITED VISIBILITIES DUE TO WIND GUSTS OF 50 MPH OR GREATER. * SNOW ACCUMULATIONS...3 TO 6 INCHES OF SNOWFALL POSSIBLE DOWN TO 5000 FEET WITH 1 TO 2 FEET ELSEWHERE IN WARNING AREA. LOCAL ACCUMULATIONS OF 3 TO 5 FEET ALONG THE CREST AND OVER THE PEAKS. * OTHER IMPACTS...PERIODS OF LOW VISIBILITY IN HEAVY SNOW AND BLOWING SNOW. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE ALSO POSSIBLE. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ JCLAPP
284 WWUS46 KSTO 011100 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 300 AM PST WED FEB 1 2017 ...MOUNTAIN SNOW RETURNS TONIGHT... .SNOW WILL RETURN TO THE NORCAL MOUNTAINS THIS EVENING AS A WINTER STORM MOVES INTO THE REGION. PERIODS OF MODERATE TO HEAVY SNOW WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS INTO THE WEEKEND. CAZ063-011200- /O.CAN.KSTO.WS.W.0006.170202T0600Z-170204T1200Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITY OF ALDER SPRINGS 300 AM PST WED FEB 1 2017 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER STORM WARNING. HEAVY SNOW WILL BE LIMITED TO ELEVATIONS ABOVE 6000 FEET IN THE COAST RANGE WHERE 3 TO 6 INCHES WILL BE POSSIBLE THROUGH EARLY SATURDAY. HIGHER COASTAL PEAKS MAY RECEIVE 1 TO 2 FEET OF SNOW. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ068-069-020000- /O.CON.KSTO.WS.W.0006.170202T0600Z-170204T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON 300 AM PST WED FEB 1 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SATURDAY... * TIMING...TONIGHT INTO EARLY SATURDAY * LOCATIONS...INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT, HIGHWAY 88 OVER CARSON PASS AND LASSEN VOLCANIC NATIONAL PARK. * MAIN IMPACT...SLIPPERY, SNOW COVERED ROADS WITH LIMITED VISIBILITY DUE TO HEAVY SNOW AND BLOWING SNOW. * SNOW ACCUMULATIONS...3 TO 6 INCHES DOWN TO 5500 FEET WITH 2 TO 3 FEET ALONG THE NORTHERN SIERRA AND SOUTHERN CASCADE CREST. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. STRONG WINDS ARE ALSO POSSIBLE. ONLY TRAVEL IF NECESSARY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
031 WWUS46 KSTO 012321 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 321 PM PST WED FEB 1 2017 ...MOUNTAIN SNOW LATE TONIGHT INTO EARLY SATURDAY... .SNOW WILL RETURN TO THE NORCAL MOUNTAINS TONIGHT AS A WINTER STORM MOVES INTO THE REGION. PERIODS OF MODERATE TO HEAVY SNOW WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS INTO THE WEEKEND. CAZ068-069-022330- /O.CON.KSTO.WS.W.0006.170202T0600Z-170204T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON 321 PM PST WED FEB 1 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SATURDAY... * TIMING...TONIGHT INTO EARLY SATURDAY * LOCATIONS...INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT, HIGHWAY 88 OVER CARSON PASS AND LASSEN VOLCANIC NATIONAL PARK. * MAIN IMPACT...SLIPPERY, SNOW COVERED ROADS WITH LIMITED VISIBILITY DUE TO HEAVY SNOW AND BLOWING SNOW. * SNOW ACCUMULATIONS...UP TO 6 INCHES BETWEEN 5000 TO 6000 FEET WITH 1 TO 3 FEET IN THE NORTHERN SIERRA AND SOUTHERN CASCADE CREST...UP TO 4 FEET POSSIBLE ON LASSEN PEAK INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. STRONG WINDS ARE ALSO POSSIBLE. ONLY TRAVEL IF NECESSARY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
635 WWUS46 KSTO 021226 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 426 AM PST THU FEB 2 2017 ...MOUNTAIN SNOW THROUGH EARLY SATURDAY... .SNOW RETURNED TO THE NORCAL MOUNTAINS OVERNIGHT AS A WINTER STORM MOVES INTO THE REGION. PERIODS OF MODERATE TO HEAVY SNOW WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS INTO THE WEEKEND. GUSTY WINDS AT TIMES MAY CAUSE BRIEF WHITE-OUT CONDITIONS ESPECIALLY ON FRIDAY. TRAVEL IMPACTS ARE LIKELY WITH DELAYS AND CHAIN CONTROLS EXPECTED. CAZ068-069-030100- /O.CON.KSTO.WS.W.0006.000000T0000Z-170204T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON 426 AM PST THU FEB 2 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * TIMING...THROUGH EARLY SATURDAY * LOCATIONS...INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT, HIGHWAY 88 OVER CARSON PASS AND LASSEN VOLCANIC NATIONAL PARK. * MAIN IMPACT...SLIPPERY, SNOW COVERED ROADS WITH LIMITED VISIBILITY DUE TO HEAVY SNOW AND BLOWING SNOW. * SNOW ACCUMULATIONS...UP TO 6 INCHES BETWEEN 5000 TO 6000 FEET WITH 1 TO 3 FEET IN THE NORTHERN SIERRA AND SOUTHERN CASCADE CREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. STRONG WINDS ARE ALSO POSSIBLE. ONLY TRAVEL IF NECESSARY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
822 WWUS46 KSTO 021844 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1044 AM PST THU FEB 2 2017 ...BREAK IN MOUNTAIN SNOW TODAY BUT RETURNS TONIGHT THROUGH EARLY SATURDAY... .PERIODS OF MODERATE TO HEAVY SNOW WILL RETURN LATER TONIGHT ACROSS THE HIGHER ELEVATIONS INTO EARLY SATURDAY. GUSTY WINDS AT TIMES MAY CAUSE BRIEF WHITE-OUT CONDITIONS ESPECIALLY ON FRIDAY. TRAVEL IMPACTS ARE LIKELY WITH DELAYS AND CHAIN CONTROLS EXPECTED. CAZ068-069-031400- /O.CAN.KSTO.WS.W.0006.000000T0000Z-170204T1200Z/ /O.NEW.KSTO.WS.W.0007.170203T0600Z-170204T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON 1044 AM PST THU FEB 2 2017 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW, WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SATURDAY. * TIMING...THERE IS CURRENTLY A BREAK IN THE SNOW OVER THE SIERRA. SNOW LEVELS HAVE RISEN TODAY, BUT WILL BE LOWERING TONIGHT WHEN THE NEXT WAVE OF HEAVY PRECIPITATION ARRIVES. * LOCATIONS...INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT, HIGHWAY 88 OVER CARSON PASS AND LASSEN VOLCANIC NATIONAL PARK. * MAIN IMPACT...SLIPPERY, SNOW COVERED ROADS WITH LIMITED VISIBILITY DUE TO HEAVY SNOW AND BLOWING SNOW. * SNOW ACCUMULATIONS...UP TO 6 INCHES BETWEEN 5000 TO 6000 FEET WITH 1 TO 3 FEET IN THE NORTHERN SIERRA AND SOUTHERN CASCADE CREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 31, 3:30 AM PST, 8 hours 7 minutes earlier.
Area forecast discussion, Jan 31, 3:30 AM PST, 8 hours 7 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 330 AM PST Tue Jan 31 2017 .Synopsis... Dry with patchy morning valley fog through Wednesday. Wet pattern returns Wednesday night with heavier rain and mountain snow on Thursday and Friday. && .Discussion... Weather conditions are pretty similar to 24 hours ago with high pressure still in control and some high clouds spilling through the ridge. Temperatures are similar to yesterday at this time and generally range from the teens and 20s in the mountains valley to the 30s in the Central Valley. Thermal belts in the foothills and Sierra are in the 40s. Appears there is a little less high cloudiness and dew points are a bit higher, so a little more patchy fog can be expected across the southern Sacramento and northern San Joaquin Valleys early this morning. Little overall change is expected through Wednesday with patchy morning fog, cool mornings, and mild afternoon temperatures continuing. An approaching upper low and associated frontal system in the eastern Pacific will bring a return of wet weather to NorCal starting Wednesday night and continuing into the weekend. By Friday, an inch or two rain will be possible in the valley with 1-2 feet of snow in the mountains above 6K ft (local amounts of 3 ft or more possible over the peaks). Gusty southerly winds will also develop across the region on Thursday and a winter storm watch has been issued for the mountains. && .EXTENDED DISCUSSION (Saturday THROUGH Tuesday)Several changes made in the extended period as models have trended toward wetter, more active pattern for the weekend into early next week. Thursday/Friday system will continue to push east on Saturday with showers lingering mainly in the mountains. Additional accumulations should be light with a few more inches of snow down to around 6000 feet. May still be enough to impact mountain travelers, especially given usual weekend traffic. Breezy southerly winds will continue. Latest model solutions less robust in building ridging into the area briefly on Sunday. Showers may continue across the mountains, north of I-80, with perhaps a brief break in the Valley. Models in better agreement for late Sunday into Monday with large storm system/trough brewing off the West Coast. Upper level low will approach the area Sunday night, spreading another round of widespread precipitation across the area into Monday. Have increased chances for precipitation from previous forecast during the period and knocked temperatures down a few degrees. Snow levels look similar to this week's system, in the 5000-6000 feet range. Some decent accumulations possible if model solutions hold, which would serve to impact mountain travel during this period. Another round of breezy southerly winds would accompany system as well. Details will need to be fine-tuned with future forecasts, but certainly one to keep an eye on. CEO && .AVIATION... General VFR conditions across TAF sites the next 24 hours. Brief period of MVFR to IRF conditions from KSMF southward this morning and Wednesday morning. Increased high cloud cover should limit widespread fog formation. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Wednesday evening through Friday evening for Mountains Southwestern Shasta County to Northern Lake County- West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 1:46 PM PST | Wind Advisory | STO | 23 hr |
Nearby
Winter Storm Warnings in California, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.